Pennsylvania, 2022Hail and Damaging Winds in Pennsylvania, March 31, 2022
March 31, 2022 · NWS CTP · 29 events in 17 counties and zones
A strong cold front pushed into an anomalously warm and humid airmass over central Pennsylvania during the afternoon of March 31, 2022, triggering a QLCS that stretched from the New York state line southward into Maryland. CAPE was relatively low (generally <500 J/kg), but shear was high.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $124,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed into an anomalously warm and humid airmass over central Pennsylvania during the afternoon of March 31, 2022, triggering a QLCS that stretched from the New York state line southward into Maryland. CAPE was relatively low (generally <500 J/kg), but shear was high. There were several bowing segments within the QLCS, and there were a number of wind damage reports (and one quarter-sized hail report) that resulted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 31, 6:23 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 6:23 AM EST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service State College PA
723 AM EDT Thu Mar 31 2022
.SYNOPSIS...
A strong south-southwest prefrontal flow will bring a significant
warmup to central PA today with temperatures ramping into the
60s to near 70 degrees. This surge of warmth will be accompanied
by rounds of showers and the potential for severe thunderstorms
this afternoon and evening. Breezy and cooler conditions return
for the end of the week along with rain/snow showers in the
western and central Alleghenies to kick of the month of April.
Fair and seasonable weather is expected to start the weekend
followed by an increasing chance of showers on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
720AM/1120Z: Final update included an increase in POPs to match
radar trends and adjustments to temps which have remained
in non-diurnal (warming) trend outside of the sheltered
valleys in east-central PA.
Previous Discussion Issued: 452 AM EDT Thu Mar 31 2022
Non-diurnal (rising) temp trend continues through the predawn
hours (outside of some sheltered/decoupled valley locales) thanks
to increasing southerly low level flow/warm advection. An
unseasonably mild start today will yield a very warm afternoon
with highs in the 60s to near 70F or +10-15F above last-day-of-
March climo. Low clouds in the lower Susquehanna Valley should
slow/temper the rate of warming to some extent this morning.
Hires model data shows scattered to numerous rain showers
developing along the spine of the Alleghenies this morning and
gradually expanding eastward through mid day.
The primary focus in the near term period will be on the potential
for strong/severe t-storms later in the afternoon/early evening.
A few cloud breaks should allow a north-south oriented ribbon of
marginal instability (250-500 J/kg MLCAPE) to develop ahead of
a strong cold front pushing eastward from Ohio across central PA
between ~18Z Thu-03Z Fri. Prefrontal low level wind profiles
are quite impressive with SWly 850mb LLJ of 50-70 kts or +3SD.
This alone combined with BL mixing will support gradient-driven
peak wind gusts in the 35-45 mph range or just under advy
criteria. This low CAPE/high SHEAR setup favors a linear
convective mode with damaging winds being the main threat.
However, SPC left the door open to increase wind/tornado probs
should greater instability be realized.
Deep southerly flow ahead of the cold front will transport
anomalous moisture into CPA with precipitable water values
ranging from 1.2 to 1.5 inches or +1.5 to +2.5SD. Given divergent
and diffluent flow aloft, the PWAT values support the potential
for rainfall between 1.0 and 1.5 inches in an hour where brief
cell training occurs. While 0-6 km mean winds near 50 kt will
favor fast individual cell movement, orientation of convective
bands with the mean wind will allow for short term southwest to
northeast training segments with potential for 1 to 2+ inches
of rain. WPC has maintained a MRGL risk ERO (1 out of 4) which
essentially overlays with the SPC D1 SLGT risk SWO (2 out of
5).
There should be a relative min in shower activity early tonight
before upper low and colder air aloft overspread the area into
Friday morning. This colder NW flow pattern will result in an
uptick in rain/snow showers across the western and central
Alleghenies with a coating of snow possible at the highest
elevations west of US219 by 12Z Friday. Temps will tumble (20-30
degrees from daytime highs) tonight falling into the low 30s NW
to mid 40s SE.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Breezy and colder end to the week with lake enhanced and
upslope rain/snow showers continuing across the western and
central Alleghenies to kick off the month of April (no foolin').
Vort max embedded in mid level trough will swing through PA
with steep lapse rates providing some support for brief heavy
snow showers/localized squalls which could lead to difficult
travel at times due to quickly lowered visibility. Air temps and
sfc Tw hold AOA 32F across the higher elevations during the day
so would expect accumulations to be hard to come by. Warm road
temps during the day are also a limiting factor this time of
year/late in the season. Temps trend colder Friday night, but
model guidance shows snow showers tapering off across the
western/northern mtns as center of 1025mb high pressure reaches
western PA by 12Z Saturday. The high will provide a fair and
seasonable start to the first weekend of April with maxT getting
back to near normal vs. climo. Shower chances are increasing
Saturday night with another shortwave dropping southeast through
the Great Lakes.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday looks showery and cool as a shortwave/clipper rolls in
from the Grt Lks. After a small ridge of high pressure provides
fair and seasonable weather again for Monday, a more unsettled
pattern will set up for the remainder of next week. Long range
guidance shows a deep trough digging into the central US and
becoming partially cut off from the main jet stream as it moves
slowly eastward. A shortwave trough will ride into the Midwest
and Tennessee Valley Tue-Wed as a W-E oriented warm frontal
boundary slowly lifts toward PA. This will bring an initial
chance for showers to the region. By late week, a more
noteworthy upper low will drop into the Great Lakes from western
Canada bringing potential for more widespread showers.
&&
.AVIATION /11Z THURSDAY THROUGH MONDAY/...
Mainly VFR conditions expected early this morning with the
exception of MDT and LNS where low clouds have moved in from the
east leading to MVFR cigs at those locations.
Strong southerly winds will support LLWS at all airfields
through much of the day today.
Chance of strong to severe storms today, entering the northwest
areas like KBFD and KJST early aft, then spreading east through
the afternoon and early evening.
Outlook...
Fri...Wind gusts 20-30kts from 260-290 degrees. Sct snow showers
and IFR/MVFR conditions northwest 1/2.
Sat-Sun...MVFR cigs west bcmg VFR. Rain/snow showers possible
Sat night into Sunday.
Mon...Mainly dry with VFR conditions.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...RXR/Colbert
AVIATION...Gartner/Travis
Hazardous weather outlook, Mar 31, 11:10 AM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1210 PM EDT Thu Mar 31 2022
PAZ004>006-010-011-011615-
Warren-McKean-Potter-Elk-Cameron-
1210 PM EDT Thu Mar 31 2022
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A few strong thunderstorms with gusty winds are possible during the
through the early afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-011615-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1210 PM EDT Thu Mar 31 2022
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Non-thunderstorm wind gusts between 35 and 45 mph this afternoon
could blow around unsecured objects, knock down tree limbs, and
result in difficult driving for high profile vehicles.
Severe thunderstorms with damaging wind gusts 60 mph or greater are
possible this afternoon and evening. Locally heavy rainfall is also
possible and could lead to short term flooding primarily affecting
places that can experience rapid runoff.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Lambert
In the hours before
Special weather statement, Mar 31, 9:10 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service State College PA
1010 AM EDT Thu Mar 31 2022
PAZ004-311430-
Warren PA-
1010 AM EDT Thu Mar 31 2022
...A GUSTY SHOWER WILL IMPACT NORTHWESTERN WARREN COUNTY THROUGH 1030
AM EDT...
At 1010 AM EDT, Doppler radar was tracking a gusty shower 13 miles
southwest of Jamestown, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Spring Creek, Lottsville, Sugar Grove and Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 7915 4181 7961 4199 7961 4200 7960
TIME...MOT...LOC 1410Z 234DEG 52KT 4200 7947
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Mar 31, 10:44 AM EST, 51 minutes before
Special Weather Statement
National Weather Service State College PA
1144 AM EDT Thu Mar 31 2022
PAZ010-311615-
Elk PA-
1144 AM EDT Thu Mar 31 2022
...A GUSTY SHOWER WILL IMPACT NORTHWESTERN ELK COUNTY THROUGH 1215 PM
EDT...
At 1143 AM EDT, Doppler radar was tracking a gusty shower over
Marienville, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph. Lightning is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Johnsonburg, Wilcox, James City and East Branch Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4160 7848 4160 7842 4135 7893 4137 7898
4135 7902 4136 7904 4134 7909 4142 7909
4143 7906 4145 7906 4145 7898 4144 7897
4144 7896 4162 7895 4163 7849
TIME...MOT...LOC 1543Z 230DEG 51KT 4142 7905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Mar 31, 11:05 AM EST, 30 minutes before
Special Weather Statement
National Weather Service State College PA
1205 PM EDT Thu Mar 31 2022
PAZ005-311645-
McKean PA-
1205 PM EDT Thu Mar 31 2022
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCKEAN COUNTY THROUGH
1245 PM EDT...
At 1205 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kane, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kane, Port Allegany, Smethport, Rew, Coryville, Cyclone, Kinzua
Bridge State Park, Crosby, Mount Jewett, Eldred, Ceres and Bradford
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4199 7821 4185 7821 4163 7859 4163 7895
4200 7843 4200 7820
TIME...MOT...LOC 1605Z 230DEG 46KT 4165 7879
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Mar 31, 11:35 AM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1235 PM EDT Thu Mar 31 2022
PAZ024-025-033-311700-
Somerset PA-Blair PA-Cambria PA-
1235 PM EDT Thu Mar 31 2022
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL SOMERSET...
NORTHWESTERN BLAIR AND CAMBRIA COUNTIES THROUGH 100 PM EDT...
At 1235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ebensburg to near Johnstown to 11 miles
west of Windber. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Johnstown, Windber, Ebensburg, Nanty-Glo, Portage, Westmont, Belmont,
Geistown, Southmont, Patton, Cresson, Gallitzin, Vinco, Loretto,
Dale, East Conemaugh, Salix-Beauty Line Park, Davidsville,
Beaverdale-Lloydell and Paint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4036 7900 4060 7886 4065 7853 4065 7839
4033 7862 4025 7881 4018 7901 4017 7914
TIME...MOT...LOC 1635Z 227DEG 46KT 4059 7869 4039 7887 4022 7905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertEvent by event
27 thunderstorm wind, 1 hail, 1 strong wind. Local standard time, as filed.
Thunderstorm Wind, Clearfield
- When
- March 31, 11:35 AM EST
- Where
- Clearfield County, 1.14 mi SE of Eriton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.057, -78.757
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree at the intersection of Kriner Road and Salem Road near Luthersburg.
Thunderstorm Wind, Clearfield
- When
- March 31, 11:39 AM EST
- Where
- Clearfield County, 0.89 mi SSW of Homecamp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.108, -78.638
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree at the intersection of Winterburne Road and Anderson Creek Road to the east of DuBois.
Thunderstorm Wind, Centre
- When
- March 31, 1:17 PM EST
- Where
- Centre County, 0.71 mi SW of Bellefonte
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.912, -77.778
A severe thunderstorm producing winds estimated near 60 mph produced numerous reports of trees and wires down in Bellefonte, including on High Street near the courthouse and on Sunnyside Blvd.
Thunderstorm Wind, Centre
- When
- March 31, 1:40 PM EST
- Where
- Centre County, 2.18 mi NNW of Snydertown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.010, -77.591
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple large pine trees along I-80.
Hail, Centre
- When
- March 31, 1:45 PM EST
- Where
- Centre County, 2.2 mi NNW of Snydertown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.011, -77.591
A severe thunderstorm produced quarter-sized hail along I-80 in Centre County east of Howard.
Thunderstorm Wind, Centre
- When
- March 31, 1:45 PM EST
- Where
- Centre County, 0.81 mi NE of (Unv)univ Park State
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.859, -77.840
A severe thunderstorm producing winds estimated near 60 mph knocked down trees along Fox Hill Road near University Park airport.
Thunderstorm Wind, Lycoming
- When
- March 31, 2:16 PM EST
- Where
- Lycoming County, 0.48 mi SW of Williamsport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.245, -77.005
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on 6th Street in Williamsport.
Strong Wind, Cumberland
- When
- March 31, 2:30 PM EST
- Where
- Cumberland forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
Scattered light rain showers contributed to the mixing down of strong winds from aloft, resulting in wind gusts estimated near 45 mph that ripped a roof off of row housing on the 10 block of E South Street in Carlisle, PA. Ten residents were displaced. Time estimated from 911 call log and nearby personal weather stations.
Thunderstorm Wind, Huntingdon
- When
- March 31, 2:31 PM EST
- Where
- Huntingdon County, 1.27 mi NW of Mapleton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.391, -77.940
A severe thunderstorm producing winds estimated near 60 mph knocked down wires onto a house in Mapleton.
Thunderstorm Wind, Mifflin
- When
- March 31, 2:54 PM EST
- Where
- Mifflin County, 0.42 mi E of Lewistown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.600, -77.562
A severe thunderstorm producing winds estimated near 60 mph produced several reports of trees and wires down across Lewistown, including on the exit ramp from U.S. Route 322.
Thunderstorm Wind, Bedford
- When
- March 31, 2:55 PM EST
- Where
- Bedford County, 1.23 mi E of Breezewood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.999, -78.227
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires along Lincoln Highway just to the east of Breezewood.
Thunderstorm Wind, Sullivan
- When
- March 31, 3:15 PM EST
- Where
- Sullivan County, 0.8 mi WNW of Dushore to 2.34 mi NE of Dushore
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.525, -76.434
A severe thunderstorm producing winds estimated near 65 mph snapped and uprooted several trees along an intermittent path extending from Rohes Rd to near Dog Farm Road in Cherry Twp, Sullivan County, PA. An outbuilding was also destroyed.
Thunderstorm Wind, Northumberland
- When
- March 31, 3:28 PM EST
- Where
- Northumberland County, 1.25 mi ESE of Milton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.010, -76.850
A severe thunderstorm producing winds estimated near 60 mph produced several reports of trees and wires down in Milton.
Thunderstorm Wind, Northumberland
- When
- March 31, 3:38 PM EST
- Where
- Northumberland County, 2.05 mi E of Milton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 41.021, -76.831
A severe thunderstorm producing winds estimated near 60 mph knocked down power poles east of Milton.
Thunderstorm Wind, Juniata
- When
- March 31, 3:40 PM EST
- Where
- Juniata County, 1.61 mi NNE of Mifflintown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.592, -77.370
A severe thunderstorm producing winds estimated near 60 mph produced multiple reports of trees down a couple miles northeast of Mifflintown.
Thunderstorm Wind, Columbia
- When
- March 31, 3:56 PM EST
- Where
- Columbia County, 0.48 mi SW of Coles Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Utility Company
- Coordinates
- 41.245, -76.377
A severe thunderstorm producing winds estimated near 60 mph produced several reports of trees on wires across northern Columbia County.
Thunderstorm Wind, Sullivan
- When
- March 31, 4:00 PM EST
- Where
- Sullivan County, 2.35 mi NE of Dushore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.540, -76.383
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Railroad Street next to Kelly Road near Dushore.
Thunderstorm Wind, Snyder
- When
- March 31, 4:17 PM EST
- Where
- Snyder County, 1.02 mi WNW of Kreamer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.808, -76.966
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Kreamer.
Thunderstorm Wind, Snyder
- When
- March 31, 4:21 PM EST
- Where
- Snyder County, 1.82 mi NW of Salem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.839, -76.924
A severe thunderstorm producing winds estimated near 60 mph produced multiple reports of trees down across Snyder County, including on the 3600 block of Salem Road in Penn Township and on Fisher Road Monroe Township.
Thunderstorm Wind, Franklin
- When
- March 31, 4:41 PM EST
- Where
- Franklin County, 1.12 mi NE of Chambersburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.943, -77.658
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a house on Philadelphia Avenue in Chambersburg.
Thunderstorm Wind, Columbia
- When
- March 31, 4:44 PM EST
- Where
- Columbia County, 0.71 mi WSW of Fernville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.994, -76.481
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Bloomsburg.
Thunderstorm Wind, Cumberland
- When
- March 31, 5:00 PM EST
- Where
- Cumberland County, 0.98 mi NNE of Greenspring
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.163, -77.441
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires west of Newville.
Thunderstorm Wind, Cumberland
- When
- March 31, 5:38 PM EST
- Where
- Cumberland County, 0.77 mi N of Goodyear
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.041, -77.180
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires to the northwest of York Springs.
Thunderstorm Wind, Dauphin
- When
- March 31, 5:42 PM EST
- Where
- Dauphin County, 0.66 mi SSE of Glenwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.291, -76.827
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Progress.
Thunderstorm Wind, Adams
- When
- March 31, 5:54 PM EST
- Where
- Adams County, 3.38 mi ESE of Fairplay
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 39.740, -77.218
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Barlow.
Thunderstorm Wind, York
- When
- March 31, 6:40 PM EST
- Where
- York County, 0.5 mi W of Tilden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Utility Company
- Coordinates
- 39.950, -76.680
A severe thunderstorm producing winds estimated near 60 mph produced multiple reports of trees on wires east of York.
Thunderstorm Wind, Lancaster
- When
- March 31, 6:55 PM EST
- Where
- Lancaster County, 1.04 mi SSE of Marietta Afs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.056, -76.561
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires in Marietta.
Thunderstorm Wind, Lancaster
- When
- March 31, 7:20 PM EST
- Where
- Lancaster County, 0.53 mi E of Rothsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.151, -76.240
A severe thunderstorm producing winds estimated near 60 mph knocked down wires onto Route 772 east of Rothsville.
Thunderstorm Wind, Lancaster
- When
- March 31, 7:23 PM EST
- Where
- Lancaster County, 2.05 mi SSE of Eden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.053, -76.254
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires along Greenfield Road east of Lancaster.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Florida, March 31, 20222 deaths · 1 injured · $615,000 · EF3 · 16 events
- Tornadoes and Damaging Wind in North Carolina, March 31, 2022$715,000 · EF2 · 4 events
- Flash Flood in Illinois, March 31, 20221 death · 1 event
- Winter Weather in Kansas, March 31, 20221 death · 1 event
- Tornado and Damaging Winds in Pennsylvania, March 31, 2022$10,000 · EF2 · 14 events
- Tornado in Pennsylvania, March 31, 20221 injured · $300,000 · EF1 · 1 event
- Strong Wind in Georgia, March 31, 2022$500,000 · 1 event
- Tornadoes in Virginia, March 31, 2022$220,000 · EF0 · 2 events
- Damaging Winds in Pennsylvania, March 31, 2022$32,000 · 50 kt wind · 8 events
- Tornado and Hail in Pennsylvania, March 31, 2022EF1 · 7 events
- Hail and Damaging Winds in Maryland, March 31, 2022$20,000 · 1 in hail · 10 events
- Winter Weather in Wisconsin, March 31, 202218 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1007891, 1007893, 1007896, 1007897, 1005944, 1007899, 1007901, 1005858, 1007903, 1007906, 1007972, 1005859, 1008070, 1008134, 1008129, 1008135, 1007974, 1008133, 1008066, 1008054, 1008132, 1008138, 1008076, 1008131, 1008130, 1008137, 1008136, 1008139, 1008140.